Wyoming, 2014High Wind in Wyoming, April 18, 2014
April 18, 2014 · NWS RIW · 2 events in 2 counties and zones
Strong winds accompanied a cold front as it swept across the Continental Divide. Locations in the foothills of the Absaroka and Wind River ranges were most prone to the high wind.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds accompanied a cold front as it swept across the Continental Divide. Locations in the foothills of the Absaroka and Wind River ranges were most prone to the high wind. Peak speeds included 76 mph west of Clark, 61 mph at Lander, 59 mph north of Lander, and 58 mph at Meeteetse.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Apr 18, 10:53 AM MST, 2 hours 46 minutes earlier.
Area forecast discussion, Apr 18, 10:53 AM MST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1153 AM MDT FRI APR 18 2014
.SHORT TERM...TODAY THROUGH SUNDAY NIGHT
WV IMAGERY SHOWS COMPLEX BUT MOSTLY TAME UPR LVLS...WITH LOW AMPLITUDE
TROF RIDGE TROF PATTERN ACROSS THE NRN CONUS...LYING OVR TOP OF SUB
TROPICAL BASED TROF RIDGE TROF. WEAK CLOSED LOW ANCHORS THE SRN
PORTION OF THE W COAST TROF. THE NRN BRANCH OF THE UPR LVLS IS
MOVING FASTER THAN THE SRN BRANCH. RIDGE CURRENTLY OVR WY WILL GIVE
WAY TO THE QUICK MOVING TROF TO THE WEST. HOWEVER...MOISTURE
ASSOCIATED WITH THE WRN TROF IS MODEST FOR THE MOST PART DUE IN PART
TO ITS QUICK MOVEMENT WITH THE BEST WV CURRENTLY LOADED TO OUR W AND
NW...ASSOCIATED W/BAROCLINIC LEAF IN THE PAC NW...STARTING TO BE
RAPPED INTO WHAT WILL BE A RAPIDLY DEVELOPING CYCLONE WELL TO OUR N
NEAR THE NRN ID/CA BORDER. ADDITIONALLY...THERE IS JET PHASING GOING
ON NOW AS A PRECURSOR TO RAPID CYCLOGENESIS. THE SFC IS CURRENTLY
REPRESENTED BY A BROAD LOW CENTERED NEAR N CNTRL MT OUT IN FRONT OF
THE WRN TROF...W/ A LEE SIDE TROF NOW EXTENDING DOWN INTO OUR ERN
FA.
TODAY...THE PROBLEM WITH THIS MULTI-PART UPR SYSTEM IS THAT INSTEAD
OF FOCUSING ALL DYNAMICS FOR THE DEVELOPMENT OF ONE LARGE DEEP
BRUTAL SYSTEM...THE LOWER LVLS ARE GOING TO BE BUSY STRETCHING AND
TRYING TO SPIN UP AT LEAST THREE LOW PRESSURE SYSTEMS OVR THE NEXT
COUPLE OF DAYS...FROM N OF THE BORDER...S INTO THE SRN PLAINS. THE
AVAILABLE MOISTURE COMING IN FROM THE WEST WILL ALSO GET DIVVIED UP
WITH THE BEST WV HEADING UP NORTH WITH THE STRONGEST DEVELOPING
CYCLONE AND THE REST MOSTLY MISSING US SOUTH ON SATURDAY AS THE
OTHER LEE CYCLONE DEVELOPS. OUR WRN MOUNTAINS WILL FOR A SHORT
PERIOD BE IN DECENT POSITION THIS MORNING THRU MID AFTERNOON FOR
OROGRAPHICALLY INDUCED PRECIP. BY THIS AFTERNOON...LOW LVLS WILL
WARM ENOUGH...WITH SFC HIGHS E OF THE DIVIDE...APPROACHING OR JUST
CRESTING THE 70 DEG MARK IN THE BASINS AND EAST...TO CREATE SOME
INSTABILITY LATE THIS AFTERNOON AND EARLY EVENING. HOWEVER...EVEN
WITH BEST UPR FORCING FROM JET THIS AFTERNOON/EVENING...MEAGER
MOISTURE WILL SEVERELY LIMIT CONVECTIVE DEVELOPMENT FOR MOST AREAS.
THE BEST CHANCE FOR ISOLATED THUNDER E OF THE DIVIDE WILL ALL BE
ABOUT THE TIMING...AND WILL TAKE A FRONT...SOME BRIEF SHALLOW
MOISTURE POOLING NEAR NEAR THE FRONT...AND PROBABLY SOME NEARBY
TERRAIN TO LEND A HELPING HAND. ATTM...THE BEST LOCATION APPEARS TO
BE IN THE BIG HORN BASIN...WITH THE FAR SOUTHERN PORTION MOST
FAVORABLE...ALONG THE OWL CREEK AND BRIDGER MOUNTAINS...NORTH TO
PERHAPS THERMOPOLIS AND/OR WORLAND. MOSTLY DRY ADIABATIC ATMOSPHERE
SOUTH AND EAST OF THE THE BIG HORN BASIN WILL ONLY BE SLIGHTLY
UNSTABLE EVEN WITH RELATIVELY HIGH LAPSE RATES...AND THE WINDOW
SHORT FOR CONVECTION TO GET THRU. DIFFICULT TO ASCERTAIN WHERE THE
NAM IS/WAS GETTING THE RELATIVELY HIGH BL MOISTURE IN A SW FLOW
REGIME FOR NATRONA COUNTY...GENERATING RATHER LARGE CAPE. IT HAS
TONED DOWN SOME IN TONIGHTS RUN...BUT STILL SHOWS IT TO SOME
DEGREE...ALBEIT UNDER FAIRLY WELL CAPPED SKIES. OVERALL...JUST
DOESN'T LOOK ALL THAT PROMISING. STILL HAVE LOW POPS FOR LATE
AFTERNOON/EVE JUST IN CASE...WITH VIRGA THE MOSTLY LIKELY MAIN EVENT
FOR MUCH OF THE AREA. 2 INCHES OF WET SNOW AT BEST IN ISOLATED
LOCATIONS IN THE WRN MOUNTAINS...WITH MOST LOCATIONS GETTING HALF
THAT WITH SEASONALLY WARM CONDITIONS. OTHERWISE...THE SFC TO MID LVL
P AND T PATTERN WILL FAVOR INCREASED WINDS THRU THE DAY. HOWEVER IT
STILL APPEARS THAT ONLY VERY ISOLATED HIGH WIND CONDITIONS WILL
MANIFEST...IF AT ALL. JUST NOT ENOUGH CONFIDENCE TO WARN FOR THIS.
SATURDAY WILL BE SOMEWHAT COOLER N OF THE FRONT...BUT NOTHING
TOO DRASTIC WITH HIGH TEMPS STILL REACHING INTO THE MIDDLE 60S FOR
MANY LOW ELEVATION LOCALS...AND ALL WITH LESS WIND THAN FRIDAY. AS A
WEAK PRESSURE GRAD FILLS IN. STALLED FRONT NEAR AND JUST NORTH OF
THE WY/CO BORDER WILL ALLOW FOR SOME CONTINUED CONVECTIVE
DEVELOPMENT...ESPECIALLY BY MID DAY...AND MAY PUSH UP TO THE VERY
SRN REACHES OF NATRONA COUNTY. SUNDAY AFTERNOON WILL OFFER THE NEXT
BEST CHANCE FOR ISOLATED TO WIDELY SCATTERED SHOWERS WITH SOME
THUNDER AS LOW LEVELS WARM (NEAR 70S AGAIN) AND A WEAK UPR
DISTURBANCE MOVES THROUGH WHILE A WEAK CLIPPER TYPE FRONT BRUSHES
OUR ERN ZONES. GENERALLY 30 PERCENT OF LESS POPS FOR THIS
PERIOD.
.LONG TERM...MONDAY THROUGH FRIDAY
OUR MAIN WEATHER MAKER DURING THIS PERIOD WILL BE AN UPPER LOW
WOBBLING ITS WAY EASTWARD ALONG THE ALEUTIAN ISLANDS EARLY THIS
MORNING. THIS SYSTEM WILL TAKE THE FORM OF AN UPRIGHT TROUGH ALONG
130W BY 00Z TUESDAY...PUMPING UP A RIDGE ACROSS THE ROCKIES. THIS
WILL BRING DRY AND MILD CONDITIONS ON MONDAY.
TROUGH BECOMES MORE NEGATIVELY TILTED AS IT PUSHES INTO THE
INTERMOUNTAIN WEST ON TUESDAY AND THEN THE FUN BEGINS. 18/00Z ECMWF
IS MUCH MORE PROGRESSIVE THAN EARLIER RUNS...SWINGING THE UPPER
TROUGH ACROSS THE ROCKIES ON WEDNESDAY AND INTO THE PLAINS WEDNESDAY
NIGHT...SHORTWAVE RIDGE BUILDING IN THURSDAY MORNING. THOUGH
GFS/GEFS MEAN HAVE ALSO TRENDED MORE PROGRESSIVE...THE DETERMINISTIC
CONTINUES BRIEFLY STALL OUT A CLOSED UPPER LOW OVER MONTANA ON
WEDNESDAY BEFORE PUSHING THE WHOLE MESSY TROUGH OUT INTO THE PLAINS
THURSDAY NIGHT. THESE DIFFERENCES ALSO TRANSLATE INTO SUBSTANTIAL
SPREAD UPSTREAM WITH ECMWF BRINGING NEXT PACIFIC SYSTEM ONSHORE ON
FRIDAY WHILE GFS KEEPS THE SYSTEM OFF THE COAST. ECMWF
DETERMINISTIC IS IN OVERALL AGREEMENT WITH THE EC EM...THE GFS IS ON
THE SLOW END OF ITS ENSEMBLE MEMBERS.
GIVEN THE ONGOING RUN-TO-RUN INCONSISTENCIES...THE FORECAST GIVES
THE MOST WEIGHT TO CONTINUITY.
ON TUESDAY...VERY MILD AND WINDY CONDITIONS WILL DEVELOP ACROSS
CENTRAL AREAS AS PACIFIC COLD FRONT PUSHES ACROSS IDAHO WITH
INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS THE
WEST...ISOLATED STORMS SPREADING EAST LATE IN THE DAY. SNOW LEVELS
WILL REMAIN QUITE HIGH TUESDAY AHEAD OF THE FRONT...GENERALLY AROUND
10KFT AND UP. RAPID SNOW MELT AND SIGNIFICANT RISES IN CREEKS AND
STREAMS WILL BE A CONCERN WITH THE WARM TEMPERATURES...ESPECIALLY
WITH THE POTENTIAL FOR RAIN NEAR AND BELOW 10KFT.
ON TUESDAY NIGHT AND WEDNESDAY...COLD FRONT WILL PUSH ACROSS THE
AREA SPREADING SHOWERS AND ISOLATED THUNDERSTORMS EAST OF THE DIVIDE
WITH SNOW LEVELS LOWERING TO THE VALLEY FLOORS IN THE WEST.
PRECIPITATION LOOKS TO BE MAINLY RAIN OR A RAIN/SNOW MIX ACROSS THE
CENTRAL BASINS THROUGH THE DAY.
THURSDAY AND FRIDAY...FORECAST MAINTAINS CHANCES OF MOUNTAIN SNOW
SHOWERS WITH SLIGHT CHANCES OF RAIN/SNOW SHOWERS IN THE VALLEYS AND
BASINS DURING THIS PERIOD WITH UNCERTAINTY ON HOW FAST THIS TROUGH
WILL EXIT AND THE NEXT ONE ARRIVES.
&&
.AVIATION.../18Z ISSUANCE/
A STORM SYSTEM AND ASSOCIATED COLD FRONT PASSING THROUGH THE COWBOY
STATE WILL RESULT IN SCATTERED TO LOCALLY NUMEROUS MOUNTAIN
SNOW/VALLEY RAIN SHOWERS...MAINLY ALONG AND NORTHWEST OF A
KAFO...KPNA...KDUB...KCOD LINE THROUGH THIS AFTERNOON. THE MOST
NUMEROUS RAIN AND SNOW SHOWERS WILL BE IN THE WEST THROUGH EARLY
AFTERNOON WITH MORE ISOLATED COVERAGE EAST OF THE DIVIDE MAINLY
LATER THIS AFTERNOON AND EARLY EVENING WITH ONLY A SMALL CHANCE OF
A THUNDERSTORM EAST OF THE DIVIDE. MOUNTAIN OBSCURATIONS WILL BE
PREVALENT WEST OF THE DIVIDE WITH THESE MOUNTAIN SNOW SHOWERS WITH
SOME VALLEY MVFR AFFECTING KJAC THROUGH ABOUT 20Z. IT WILL BE
WINDY IN MANY AREAS WITH POSSIBLE LLWS AT KLND AND KCOD.
CONDITIONS WILL IMPROVE TONIGHT WITH JUST A FEW LINGERING MOUNTAIN
SNOW SHOWERS. ANOTHER SYSTEM WILL AID IN AFTERNOON SHOWERS AND
ISOLATED THUNDERSTORMS IN THE FAR SOUTH POSSIBLY AFFECTING KRKS
SATURDAY AFTERNOON.
&&
.FIRE WEATHER...
TODAY...THE BASIN ZONES WILL CLIMB NEAR OR INTO THE LOWER 70S...AHEAD OF
THE NEXT SPRING WEATHER SYSTEM DUE TO PUSH THROUGH THE FORECAST AREA
THROUGH THE DAY. MOUNTAIN INDUCED RAIN/SNOW CHANCES WILL INCREASE
THROUGH THE MORNING AND AFTERNOON HOURS... LASTING INTO THE EARLY
EVENING. HOWEVER...NEW SNOWFALL ACCUMULATIONS LOOK TO REMAIN ON THE
LOW SIDE WITH AN INCH OR TWO OF WET SNOW AT BEST. WINDS WILL ALSO
PICK UP TO THE BREEZY CATEGORY ACROSS MOST OF THE FORECAST
ZONES...WITH THE USUAL WIND PRONE AREAS OF THE SOUTHERN DISPATCH
ZONES...MOUNTAIN RIDGE TOPS AND NORTHERN CODY FOOTHILLS POSSIBLY
GETTING SOME ISOLATED HIGH WINDS. IN ADDITION...BY THIS AFTERNOON
THERE WILL BE AN INCREASING CHANCES FOR GUSTY LIGHT SHOWERS AND
PERHAPS AN ISOLATED THUNDERSTORM LASTING INTO THE EVENING PERIOD.
SATURDAY...HIGH TEMPERATURES WILL BE SEASONAL...AND THE WINDS MORE
TAME...WITH ISOLATED TO WIDELY SCATTERED CHANCES FOR SHOWERS OR AN
ISOLATED THUNDERSTORM SUNDAY AFTERNOON...MAINLY EAST OF THE
DIVIDE.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...NONE.
&&
UPDATE...SKRBAC
SHORT TERM...BRAUN
LONG TERM...AEM
AVIATION...WM
FIRE WEATHER...BRAUN
Hazardous weather outlook, Apr 18, 1:33 PM MST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
233 PM MDT FRI APR 18 2014
WYZ001>020-022>030-191200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
233 PM MDT FRI APR 18 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
STRONG WEST WINDS WILL OCCUR IN MANY AREAS AS A COLD FRONT SWEEPS
EAST ACROSS THE AREA INTO THE EARLY EVENING. EXPECT WEST WIND 25 TO
35 MPH WITH GUSTS OF 40 TO 50 MPH WITH LOCAL GUSTS OVER 55 MPH FOR A
FEW HOURS THIS AFTERNOON. THE COLD FRONT WILL ALSO BE ACCOMPANIED
BY A SLIGHT CHANCE OF A THUNDERSTORM...BUT MAINLY OVER THE EASTERN
PART OF THE BIGHORN BASIN OVER TO JOHNSON COUNTY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SATURDAY...ISOLATED THUNDERSTORMS POSSIBLE NEAR AND
SOUTH OF INTERSTATE 80.
SUNDAY...ISOLATED THUNDERSTORMS POSSIBLE SOUTH OF A MEETEETSE TO
CASPER LINE AND THE BIG HORN MOUNTAINS.
TUESDAY...INCREASING RAIN SHOWERS AND THUNDERSTORMS IN THE WEST...
VERY WARM AND WINDY CONDITIONS ACROSS THE CENTRAL AND SOUTH...MAY
RESULT IN RAPID SNOWMELT AND SIGNIFICANT RISES IN CREEKS AND STREAMS.
THESE WINDY AND WARM CONDITIONS IN THE CENTRAL AND SOUTH WILL ALSO
RESULT IN AN ELEVATED FIRE DANGER.
WEDNESDAY...SIGNIFICANT SNOW ACCUMULATIONS POSSIBLE IN THE NORTHERN
AND WESTERN MOUNTAINS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
TEAM RIVERTON
In the hours before
Special weather statement, Apr 18, 8:45 AM MST, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
945 AM MDT FRI APR 18 2014
WYZ019-020-022-182200-
CASPER MOUNTAIN-GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
945 AM MDT FRI APR 18 2014
SOUTHWEST WINDS WILL BE ON THE INCREASE ACROSS THE AREA TODAY AHEAD
OF AN APPROACHING COLD FRONT. SOUTHWEST WINDS WILL INCREASE TO
SPEEDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH TODAY WITH
LOCALIZED GUSTS AROUND 60 MPH IN FAVORED LOCATIONS. AN AUTOMATED
SENSOR ALONG OUTER DRIVE IN CASPER WAS ALREADY SHOWING WIND GUSTS
AROUND 50 MPH AS OF 930 AM THIS MORNING. TRAVELLERS AND OTHERS WITH
WIND CONCERNS SHOULD JUST BE ALERT AND PREPARED FOR INCREASING
SOUTHWEST WINDS THROUGH THE DAY...PEAKING LATER THIS AFTERNOON.
WYZ015-018-182200-
LANDER FOOTHILLS-WIND RIVER MOUNTAINS EAST-
945 AM MDT FRI APR 18 2014
VERY STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE THROUGH THIS
AFTERNOON ALONG THE EAST SLOPE OF THE WIND RIVER MOUNTAINS AND AT
TIMES THIS AFTERNOON IN THE LANDER FOOTHILLS. AN AUTOMATED SENSOR
ALONG SOUTH PASS NEAR RED CANYON WAS ALREADY REPORTING WIND GUSTS
AROUND 60 MPH AT 930 AM THIS MORNING. EXPECT CONTINUED WEST TO
SOUTHWEST WIND 30 TO 40 MPH TODAY WITH GUSTS OF 55 TO 65 MPH IN THE
FOOTHILLS AND OVER THE EAST SIDE OF SOUTH PASS. WIND GUSTS OF 40 TO
50 MPH WILL LIKELY MAKE IT INTO THE LANDER FOOTHILLS AT TIMES THIS
AFTERNOON. TRAVELLERS SHOULD BE ALERT AND PREPARED TO ENCOUNTER VERY
STRONG AND ERRATIC WINDS THROUGH THIS AFTERNOON.
SKRBAC
Special weather statement, Apr 18, 10:18 AM MST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1118 AM MDT FRI APR 18 2014
WYZ019-020-022-182200-
CASPER MOUNTAIN-GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
1118 AM MDT FRI APR 18 2014
SOUTHWEST WINDS WILL BE ON THE INCREASE ACROSS THE AREA TODAY AHEAD
OF AN APPROACHING COLD FRONT. SOUTHWEST WINDS OF 25 TO 35 MPH WITH
GUSTS OF 45 TO 55 MPH TODAY WITH LOCALIZED GUSTS AROUND 60 MPH IN
FAVORED LOCATIONS. AN AUTOMATED SENSOR ALONG OUTER DRIVE IN CASPER
HAS BEEN REPORTING WIND GUSTS OF 40 TO 50 MPH MOST OF THE MORNING.
TRAVELLERS AND OTHERS WITH WIND CONCERNS SHOULD JUST BE ALERT AND
PREPARED FOR INCREASING SOUTHWEST WINDS THROUGH THE DAY...PEAKING
LATER THIS AFTERNOON.
WYZ015-018-182200-
LANDER FOOTHILLS-WIND RIVER MOUNTAINS EAST-
1118 AM MDT FRI APR 18 2014
VERY STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE THROUGH THIS
AFTERNOON ALONG THE EAST SLOPE OF THE WIND RIVER MOUNTAINS AND AT
TIMES THIS AFTERNOON IN THE LANDER FOOTHILLS. AN AUTOMATED SENSOR
ALONG SOUTH PASS NEAR RED CANYON HAS BEEN REPORTING WIND GUSTS
OF 50 TO 60 MPH THIS MORNING. EXPECT CONTINUED WEST TO SOUTHWEST WIND
30 TO 40 MPH TODAY WITH GUSTS OF 55 TO 65 MPH IN THE FOOTHILLS AND
OVER THE EAST SIDE OF SOUTH PASS. WIND GUSTS OF 40 TO 50 MPH WILL
LIKELY MAKE IT INTO THE LANDER FOOTHILLS AT TIMES THROUGH THE
AFTERNOON HOURS. TRAVELLERS SHOULD BE ALERT AND PREPARED TO ENCOUNTER
VERY STRONG AND ERRATIC WINDS THROUGH THIS AFTERNOON.
SKRBAC
Special weather statement, Apr 18, 12:09 PM MST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
109 PM MDT FRI APR 18 2014
WYZ019-020-022-182300-
CASPER MOUNTAIN-GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
109 PM MDT FRI APR 18 2014
SOUTHWEST WINDS WILL CONTINUE THIS AFTERNOON AS A COLD FRONT MOVES
EAST ACROSS THE AREA. SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OF
50 TO 55 MPH TODAY WITH LOCALIZED GUSTS AROUND 60 MPH IN FAVORED
LOCATIONS. TRAVELLERS AND OTHERS WITH WIND CONCERNS SHOULD JUST BE
ALERT AND PREPARED FOR CONTINUED STRONG SOUTHWEST WINDS...PEAKING
LATER THIS AFTERNOON.
THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER
TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH BETWEEN CASPER AND SHOSHONI.
WYZ015-018-182300-
LANDER FOOTHILLS-WIND RIVER MOUNTAINS EAST-
109 PM MDT FRI APR 18 2014
VERY STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE THROUGH THIS
AFTERNOON ALONG THE EAST SLOPE OF THE WIND RIVER MOUNTAINS AND AT
TIMES THIS AFTERNOON IN THE LANDER FOOTHILLS. AN AUTOMATED SENSOR
ALONG SOUTH PASS NEAR RED CANYON HAS BEEN REPORTING WIND GUSTS
OF 50 TO 60 MPH THROUGH THE DAY. EXPECT CONTINUED WEST TO SOUTHWEST
WIND 30 TO 40 MPH TODAY WITH GUSTS OF 55 TO 65 MPH IN THE FOOTHILLS
AND OVER THE EAST SIDE OF SOUTH PASS. WIND GUSTS OF 45 TO 55 MPH WILL
WILL ALSO CONTINUE IN THE LANDER FOOTHILLS THROUGH THE AFTERNOON.
TRAVELLERS SHOULD BE ALERT AND PREPARED TO ENCOUNTER VERY STRONG AND
ERRATIC WINDS THROUGH THIS AFTERNOON.
THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER
TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH OVER SOUTH PASS.
WYZ017-182300-
WIND RIVER BASIN-
109 PM MDT FRI APR 18 2014
STRONG WEST TO SOUTHWEST WINDS WILL BECOME MORE WIDESPREAD ACROSS
THE WIND RIVER BASIN AS THE AFTERNOON WEARS ON DUE TO AN APPROACHING
COLD FRONT. RESIDENTS AND TRAVELLERS CAN EXPECT WEST TO SOUTHWEST
WINDS 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH THROUGH THE AFTERNOON
INCLUDING THE RIVERTON AREA.
SKRBAC
Special weather statement, Apr 18, 12:47 PM MST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
147 PM MDT FRI APR 18 2014
WYZ019-020-022-182300-
CASPER MOUNTAIN-GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
147 PM MDT FRI APR 18 2014
SOUTHWEST WINDS WILL CONTINUE THIS AFTERNOON AS A COLD FRONT MOVES
EAST ACROSS THE AREA. SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OF
50 TO 55 MPH TODAY WITH LOCALIZED GUSTS AROUND 60 MPH IN FAVORED
LOCATIONS. TRAVELLERS AND OTHERS WITH WIND CONCERNS SHOULD JUST BE
ALERT AND PREPARED FOR CONTINUED STRONG SOUTHWEST WINDS...PEAKING
LATER THIS AFTERNOON.
THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER
TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH ON HIGHWAY 20 26 BETWEEN
CASPER AND SHOSHONI AND ALONG INTERSTATE 25 THROUGH NATRONA COUNTY.
WYZ015-018-182300-
LANDER FOOTHILLS-WIND RIVER MOUNTAINS EAST-
147 PM MDT FRI APR 18 2014
VERY STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE THROUGH THIS
AFTERNOON ALONG THE EAST SLOPE OF THE WIND RIVER MOUNTAINS AND AT
TIMES THIS AFTERNOON IN THE LANDER FOOTHILLS. AN AUTOMATED SENSOR
ALONG SOUTH PASS NEAR RED CANYON HAS BEEN REPORTING WIND GUSTS
OF 50 TO 60 MPH THROUGH THE DAY. EXPECT CONTINUED WEST TO SOUTHWEST
WIND 30 TO 40 MPH TODAY WITH GUSTS OF 55 TO 65 MPH IN THE FOOTHILLS
AND OVER THE EAST SIDE OF SOUTH PASS. WIND GUSTS OF 45 TO 55 MPH WILL
WILL ALSO CONTINUE IN THE LANDER FOOTHILLS THROUGH THE AFTERNOON.
TRAVELLERS SHOULD BE ALERT AND PREPARED TO ENCOUNTER VERY STRONG AND
ERRATIC WINDS THROUGH THIS AFTERNOON.
THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER
TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH OVER SOUTH PASS.
WYZ017-182300-
WIND RIVER BASIN-
147 PM MDT FRI APR 18 2014
STRONG WEST TO SOUTHWEST WINDS WILL BECOME MORE WIDESPREAD ACROSS
THE WIND RIVER BASIN AS THE AFTERNOON WEARS ON DUE TO AN APPROACHING
COLD FRONT. RESIDENTS AND TRAVELLERS CAN EXPECT WEST TO SOUTHWEST
WINDS 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH THROUGH THE AFTERNOON
INCLUDING THE RIVERTON AREA.
SKRBAC
High Wind, Cody Foothills
- When
- April 18, 1:39 PM MST to 5:43 PM MST
- Where
- Cody Foothills forecast zone
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 44.521, -109.588 (the zone’s center; the record gives no point)
Several wind gusts past 58 mph were recorded 5 miles WNW of Clark including a maximum of 76 mph. In addition, a gust to 58 mph was recorded at Meeteetse.
High Wind, Lander Foothills
- When
- April 18, 3:53 PM MST to 4:53 PM MST
- Where
- Lander Foothills forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 43.041, -108.630 (the zone’s center; the record gives no point)
The ASOS at Hunt Field in Lander registered a wind gust of 61 mph. A mesonet sensor in the Lander Foothills on the North Fork of the Popo Agie River measured multiple gusts of 59 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Alabama, April 18, 2014$13,000 · 4 events
- Rip Current in Florida, April 18, 20141 injured · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, April 18, 20145 events
- Flooding in Alabama, April 18, 20145 events
- Damaging Winds in Montana, April 18 to 19, 201452 kt wind · 3 events
- Flood in Iowa, April 18 to 22, 20141 event
- Damaging Wind in Florida, April 18, 201455 kt wind · 1 event
- Wildfire in Georgia, April 18, 2014$580 · 1 event
- Funnel Cloud in Florida, April 18, 20141 event
- Heavy Rain in Georgia, April 18, 20141 event
- Flash Flood in South Carolina, April 18 to 19, 20141 event
- Damaging Wind in South Dakota, April 18, 201454 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 506367, 506364.